Thunderstorm Wind, Fannin
- When
- August 25, 12:38 PM CST
- Where
- Fannin County, 6 mi N of Bonham
- Measured
- 57 kt (66 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.667, -96.183
14 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 25, 11:25 AM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE FORT WORTH TX 1225 PM CDT SUN AUG 25 2002 WE ARE UPDATING TO RAISE POPS SIGNIFICANTLY IN THE NORTHEAST AND NORTH...AND ADDING THE SEVERE THUNDERSTORM WATCH. WILL ALSO LOWER HIGH TEMPERATURES IN THE NORTHEAST. HAVE ALSO BEEFED UP POPS IN EAST AND CENTRAL JUST A BIT FOR TONIGHT...BECAUSE OF EXPECTED LEFT OVER THUNDERSTORM BOUNDARIES. 26 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1208 PM CDT SUN AUG 25 2002 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTHEAST OF A LINE FROM BOWIE TO...FORT WORTH... WAXAHACHIE...AND ATHENS. A THUNDERSTORM COMPLEX OVER SOUTH CENTRAL OKLAHOMA WILL MOVE SOUTHEAST AND ACROSS THE NORTHEAST THIRD OF NORTH TEXAS THIS AFTERNOON. THIS COMPLEX WILL PRODUCE AN OUTFLOW BOUNDARY THAT WILL MOVE ACROSS THE SLIGHT RISK AREA AND AID ADDITIONAL THUNDERSTORM DEVELOPMENT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH...AND DAMAGING HAIL. PERSONS ENGAGED IN AFTERNOON OUTDOOR ACTIVITIES WITHIN THE SLIGHT RISK AREA...ESPECIALLY BOATERS...SHOULD BE ALERT FOR APPROACHING STORMS THIS AFTERNOON. IF A STORM APPROACHES...BOATERS SHOULD LEAVE OPEN LAKE WATERS AND SEEK SAFE HARBOR...ALSO MOVE INDOORS AND WAIT OUT THE STORM. ALSO...WITH HIGH TEMPERATURES NEAR 100 ACROSS ALL OF NORTH TEXAS TODAY...AFTERNOON HEAT INDEX VALUES WILL BE NEAR 105 DEGREES. ANYONE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS PHYSICAL ACTIVITY. CHILDREN AND PETS SHOULD NOT BE LEFT IN CARS WHERE TEMPERATURES CAN QUICKLY RISE TO LIFE THREATENING LEVELS.
The national radar mosaic for the moment the first event began.
14 thunderstorm wind. Local standard time, as filed.
Power lines were blown down by high winds.
Trees were blown down by high winds.
Large trees were blown down by high winds.
Wind damage was reported in town.
A large tree was uprooted and block the intersection of FM 137 and Honey Grove Street. Power lines were also blown down.
Power lines were blown down by high winds.
There were numerous reports of trees and power lines blown down.
Non specific wind damage was reported by a ham radio operator.
Numerous reports of trees blown down and damage to many roofs.
Large tree limbs were broken by high winds.
High winds blew a utility pole down onto a car and the side of a church in the Oak Cliff section of Dallas.
A large tree was blown down on the southeast side of Kaufman.
Power lines were blown down by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311327, 5311403, 5311404, 5311405, 5311406, 5311513, 5311407, 5311408, 5311409, 5311411, 5311410, 5311514, 5311512, 5311412.